Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 349, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2017, 7:16 AM CDT for Craig County, Delaware County, Mayes County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 7:16 AM CDT (12:16 UTC)
- Expired
- Jun 17, 2017, 8:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:10 AM CDT | TSTM WND DMG | Kansas, OK | SEVERAL TREES DOWN IN KANSAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WUUS54 KTSA 171216
SVRTSA
OKC035-041-097-171300-
/O.NEW.KTSA.SV.W.0349.170617T1216Z-170617T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
716 AM CDT SAT JUN 17 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Craig County in northeastern Oklahoma...
Delaware County in northeastern Oklahoma...
Northeastern Mayes County in northeastern Oklahoma...
* Until 800 AM CDT
* At 716 AM CDT, a severe thunderstorm was located near Ketchum,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Siloam Springs... Jay...
West Siloam Springs... Langley...
Colcord... Kansas...
Bernice... Ketchum...
Spavinaw... Disney...
Oaks... Pensacola...
Cherokee State Park... Spavinaw State Park...
Leach... Cleora...
Chloeta... Twin Oaks...
Lake Eucha State Park... Zena...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3667 9498 3641 9461 3630 9458 3616 9456
3617 9499 3657 9520 3667 9500
TIME...MOT...LOC 1216Z 326DEG 37KT 3655 9505
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
040
WWUS54 KTSA 171240
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
740 AM CDT SAT JUN 17 2017
OKC035-171249-
/O.CAN.KTSA.SV.W.0349.000000T0000Z-170617T1300Z/
Craig OK-
740 AM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIG COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3658 9490 3641 9461 3616 9456 3617 9499
3647 9515 3651 9506 3651 9501 3653 9500
TIME...MOT...LOC 1239Z 331DEG 31KT 3636 9492
$$
OKC041-097-171300-
/O.CON.KTSA.SV.W.0349.000000T0000Z-170617T1300Z/
Delaware OK-Mayes OK-
740 AM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR DELAWARE AND NORTHEASTERN MAYES COUNTIES...
At 739 AM CDT, a severe thunderstorm was located 4 miles southeast of
Chloeta, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Siloam Springs... Jay...
West Siloam Springs... Langley...
Colcord... Kansas...
Spavinaw... Disney...
Oaks... Pensacola...
Cherokee State Park... Spavinaw State Park...
Leach... Chloeta...
Twin Oaks... Lake Eucha State Park...
Zena... Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3658 9490 3641 9461 3616 9456 3617 9499
3647 9515 3651 9506 3651 9501 3653 9500
TIME...MOT...LOC 1239Z 331DEG 31KT 3636 9492
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:14 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 17, 6:14 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
614 AM CDT Sat Jun 17 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Weakening thunderstorm complex will move across northwest AR
through 15z with a limited threat of wind gusts to 30 knots and
brief MVFR conditions. Additional storms likely late this evening
in the 06-12z time frame with possible MVFR conditions, mainly
north of I-40, as a cold front moves through.
&&
.PREV DISCUSSION... /Issued 257 AM CDT Sat Jun 17 2017/
DISCUSSION...
Keeping a close eye on severe MCS currently dropping southeast
across eastern KS/western MO. HRRR has struggled with the
evolution of this system through most of the night...although the
latest iteration appears to have a reasonable handle. Will likely
see this activity move into parts of northwest AR (and perhaps far
northeastern OK) toward daybreak although in a more weakened
state...but we could still see some gusty winds. Will make some
last minute tweaks to first period PoPs prior to forecast
issuance.
The next order of business will be the widespread excessive heat
for this afternoon. Expect a rather large area of mid 70s dewpoint
pooling across parts of eastern OK...and with highs expected to
top out in the mid/upper 90s will upgrade advisory to an excessive
heat warning for much of northeast OK.
A cold front will advance into southeast KS by late
afternoon/early evening...with additional shower/thunderstorm
development expected along the boundary. This activity should move
into northern sections of the forecast area later Saturday night
as the cold front sags farther south. The front will slow a bit
across southeast OK/western AR in Sunday...and provide the focus
for additional afternoon convection. Strong forecast instability
will support a few severe storms...with large hail/damaging winds
being the main threat. The cold front...along with associated
cloud cover/precipitation will hold afternoon temps down
considerably with highs mainly in the 80s.
The cooler/drier conditions will continue into Monday/Monday
night...with a return to more hot/humid conditions returning by
Tuesday and continuing through the remainder of the week. The
forecast area will remain along the southern edge of the
westerlies...so some nocturnal convection is not out of the
question mainly for the northern areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 72 83 63 / 10 40 40 10
FSM 98 76 87 65 / 20 20 50 20
MLC 95 74 85 64 / 10 10 30 20
BVO 97 70 82 59 / 10 50 20 10
FYV 92 71 80 58 / 20 40 40 10
BYV 92 70 79 59 / 70 60 40 10
MKO 95 73 83 61 / 10 20 40 10
MIO 95 70 83 60 / 40 60 40 10
F10 96 73 83 62 / 10 20 20 10
HHW 95 76 89 66 / 10 0 50 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
for OKZ049-053-058-062-063-067-068-070>076.
Excessive Heat Warning from 11 AM this morning to 9 PM CDT this
evening for OKZ054>057-059>061-064>066.
AR...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
for ARZ019-020-029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...14Hazardous weather outlook, Jun 17, 5:00 AM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Sat Jun 17 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Sat Jun 17 2017 ...DANGEROUS HEAT EXPECTED TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late Evening. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET... . HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET... . DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Late Morning. AREA AT GREATEST RISK...Northwest of a Vinita to Okemah Line. DISCUSSION... Hot and humid conditions are expected again today, with Heat index values in excess of 105 degrees over a large portion of eastern Oklahoma and west central Arkansas. Parts of northeast Oklahoma will likely see heat indices over 110 degrees. A weakening complex of thunderstorms will move into parts of northwest Arkansas early this morning, with a very limited threat of gusty winds through mid morning. A cold front will move into northeast Oklahoma and northwest Arkansas by late this evening, bringing a good chance of showers and thunderstorms. A few storms could be severe with damaging winds and large hail, along with locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...Thunderstorm Potential. MONDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... The cold front will slowly move through the area Sunday, with the threat of showers and thunderstorms and a limited threat of severe weather shifting south during the day. After a brief cool down to start next week, hot weather will return mid to late week. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Jun 17, 5:15 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
515 AM CDT SAT JUN 17 2017
ARZ001-002-010-011-171115-
Carroll AR-Madison AR-Benton AR-Washington AR-
515 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHERN MADISON...
CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 615 AM CDT...
At 514 AM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Webb City to 3 miles southeast of
Cassville to 6 miles southeast of Forsyth. Movement was south at 40
mph.
Wind gusts of 40 to 55 mph will be possible with these storms.
Locations in or near the path include...
Springdale... Rogers...
Bentonville... Berryville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Green Forest... Bethel Heights...
Gravette... Cave Springs...
Highfill... Garfield...
Gateway... Beaver...
Hindsville... Carrollton...
Rudd... Forum...
This includes Interstate 49 between mile markers 75 and 84, and
between mile markers 86 and 93.
LAT...LON 3612 9404 3648 9461 3650 9461 3650 9330
3612 9330
TIME...MOT...LOC 1014Z 343DEG 35KT 3711 9449 3665 9382 3664 9302Special weather statement, Jun 17, 6:14 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 AM CDT SAT JUN 17 2017
OKZ057-058-063-171145-
Craig OK-Delaware OK-Ottawa OK-
614 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND SOUTHWESTERN OTTAWA COUNTIES UNTIL 645 AM CDT...
At 614 AM CDT, a strong thunderstorm was located 4 miles west of
Afton, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Vinita... Grove...
Afton... Bernice...
Ketchum... Cleora...
Bernice State Park...
This includes Interstate 44 between mile markers 284 and 298.
LAT...LON 3661 9475 3644 9500 3651 9500 3651 9506
3668 9518 3679 9500
TIME...MOT...LOC 1114Z 321DEG 12KT 3668 9504Special weather statement, Jun 17, 6:55 AM CDT, 21 minutes before
Special Weather Statement National Weather Service Tulsa OK 655 AM CDT SAT JUN 17 2017 OKZ062-063-171230- Delaware OK-Mayes OK- 655 AM CDT SAT JUN 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 730 AM CDT... At 655 AM CDT, a strong thunderstorm was located over Chloeta, moving south at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Langley... Kansas... Spavinaw... Oaks... Spavinaw State Park... Leach... Chloeta... Rose... Twin Oaks... Cherokee State Park... LAT...LON 3646 9510 3650 9488 3617 9472 3616 9505 TIME...MOT...LOC 1155Z 347DEG 19KT 3642 9497
Special weather statement, Jun 17, 7:06 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 AM CDT SAT JUN 17 2017
OKZ057-062-063-171245-
Craig OK-Delaware OK-Mayes OK-
706 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...DELAWARE AND
NORTHEASTERN MAYES COUNTIES UNTIL 745 AM CDT...
At 706 AM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Grove to near Cleora to 2 miles north
of Vinita. Movement was south at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Vinita... Jay...
Grove... Salina...
Langley... Colcord...
Bernice... Ketchum...
Spavinaw... Disney...
Big Cabin... Pensacola...
Hoot Owl... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Spavinaw State Park... Cleora...
Chloeta... Strang...
This includes Interstate 44 between mile markers 277 and 289.
LAT...LON 3666 9494 3667 9463 3657 9462 3650 9462
3629 9459 3626 9493 3628 9521 3669 9523
TIME...MOT...LOC 1206Z 359DEG 22KT 3668 9474 3658 9494 3667 9514The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:00 AM CDT | Excessive Heat Warning | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 12 hr |
| Jun 17, 5:44 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 35 min |
| Jun 17, 6:14 AM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Jun 17, 6:46 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 44 min |
| Jun 17, 6:55 AM CDT | Special Weather Statement | TSA | Delaware | 35 min |
| Jun 17, 7:06 AM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jun 17, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 33 min |
| Jun 17, 8:00 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 60 min |
| Jun 17, 8:19 AM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 26 min |
| Jun 17, 8:46 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 44 min |
| Jun 17, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 39 min |
| Jun 17, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Sequoyah | 52 min |
| Jun 17, 10:07 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 38 min |
| Jun 17, 10:37 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 38 min |
| Jun 17, 11:12 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 63 min |
| Jun 17, 12:15 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| Jun 17, 2:53 PM CDT | Heat Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.